Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wiped out ...
Aug 14, 2000

I recently started meds again after a drug holiday( I was having some abdominal distress -- tests did not reveal pancreatitis or gall bladder problems), after 4 months off I went back on the same combination I was on prior to my drug holiday -- Viracept, Sustiva and Combivir -- much to my surprise my viral load was lower after one month of returning back to meds than it was prior to going on the drug holiday -- 7000 before...66 after. Well, I am extremely tired in the morning and find it very difficult to wake up. I do take a few other meds -- Celexa and Loperamide. I was taking Celexa in the daytime and it was putting me to sleep so I switched to night time...I take Immodium once a day to control diarrhea and it works..Interestingly, my viral load climbed to 34,000 while being off meds, but I felt better then than I do now!!!! My energy throughout the day is lagging, workouts at the gym exhaust me while they used to energize me, I find myself falling asleep after work and waking up only to take my evening meds -- then back to bed 'til morning...If I could get past this energy slump I feel the quality of my life would improve vastly..Any suggestions??? Thanks

Response from Dr. Henry

Have you had your testosterone and DHEA levels checked?? Have you had your BIA checked with any efforts to optimize your nutritional and make sure your muscle mass is OK? The Sustiva could result in some persistent CNS abnormalities especially coupled with the Celexa. A switch to Rescriptor might be discussed with your HIV doc (could boost nelfinavir levels and minimize CNS problems). Those are a few things to pursue. Keith Henry, M.D.



Previous
Emotional Outbursts w/ Cocktail and OTC
Next
Hair Loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement